Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 101, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 24, 2022, 10:33 AM CDT for Beltrami County, Clearwater County, Hubbard County, Minnesota. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2022, 10:33 AM CDT (15:33 UTC)
- Expired
- Jun 24, 2022, 11:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beltrami County, MN, Clearwater County, MN, Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 185 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:35 AM CDT | HAIL 1 | 2 N Island Lake, MN | DIME TO QUARTER SIZED HAIL NEAR THE SEVEN CLANS CASINO. |
| Jun 24, 11:30 AM CDT | HAIL 1 | 1 N Alida, MN | A FEW QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456
WUUS53 KFGF 241533
SVRFGF
MNC007-029-057-241630-
/O.NEW.KFGF.SV.W.0101.220624T1533Z-220624T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1033 AM CDT Fri Jun 24 2022
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northern Hubbard County in north central Minnesota...
Beltrami County in north central Minnesota...
Southeastern Clearwater County in northwestern Minnesota...
* Until 1130 AM CDT.
* At 1032 AM CDT, severe thunderstorms were located along a line
extending from Red Lake Nation to Debs to Zerkel, moving east at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Debs around 1035 AM CDT.
Upper Red Lake, Island Lake in Beltrami County and Alida around
1040 AM CDT.
Other locations in the path of these severe thunderstorms include
Ponemah, Puposky, Becida, Nebish, Turtle River, Shotley and
Tenstrike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4741 9467 4712 9466 4734 9553 4771 9534
4822 9516 4813 9442 4741 9442
TIME...MOT...LOC 1532Z 289DEG 18KT 4816 9508 4772 9513 4731 9534
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Spender/GG2 follow-up statements
237
WWUS53 KFGF 241554
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1054 AM CDT Fri Jun 24 2022
MNC007-029-057-241630-
/O.CON.KFGF.SV.W.0101.000000T0000Z-220624T1630Z/
Hubbard MN-Beltrami MN-Clearwater MN-
1054 AM CDT Fri Jun 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN HUBBARD...SOUTHEASTERN BELTRAMI AND EASTERN CLEARWATER
COUNTIES...
At 1054 AM CDT, severe thunderstorms were located along a line
extending from Upper Red Lake to near Debs to near Lake Itasca,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public report of one inch hail south of Red Lake.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Island Lake in Beltrami County, Puposky, Becida, Ponemah, Nebish,
Turtle River and Tenstrike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4741 9467 4712 9466 4733 9543 4769 9530
4805 9519 4805 9442 4741 9442
TIME...MOT...LOC 1554Z 289DEG 18KT 4814 9499 4770 9504 4729 9525
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Spender/GG006
WWUS53 KFGF 241613
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1113 AM CDT Fri Jun 24 2022
MNC007-029-057-241630-
/O.CON.KFGF.SV.W.0101.000000T0000Z-220624T1630Z/
Hubbard MN-Beltrami MN-Clearwater MN-
1113 AM CDT Fri Jun 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN HUBBARD...SOUTHEASTERN BELTRAMI AND SOUTHEASTERN
CLEARWATER COUNTIES...
At 1112 AM CDT, severe thunderstorms were located along a line
extending from Upper Red Lake to near Puposky to near Lake Itasca,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Puposky, Becida, Nebish, Turtle River, Tenstrike, Kabekona and
Hines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4741 9467 4712 9466 4729 9527 4769 9530
4780 9523 4774 9442 4741 9442
TIME...MOT...LOC 1612Z 289DEG 18KT 4813 9496 4769 9501 4728 9522
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Spender/GGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:09 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 24, 10:09 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1009 AM CDT Fri Jun 24 2022
.UPDATE...
Issued at 1009 AM CDT Fri Jun 24 2022
Made some manual adjustments to POPs as no CAMs are handling the
convection developing over northwestern MN well at all.
Convective trends have some cells trying to form and merge with
the slow moving complex festering over west central MN. Think this
activity will push eastward into central MN during the next few
hours, but there continues to be numerous gravity waves, outflow
boundaries, and plenty of instability for additional convection
later this afternoon. Convective timing is a bit uncertain, but
there should be some development around 20Z, if not 18Z across
eastern ND.
&&
.SHORT TERM...(Today through Saturday)
Issued at 401 AM CDT Fri Jun 24 2022
- Weather related impacts are likely today into tonight
- Severe t-storms are expected across a large portion of the area
- ALL HAZARDS are possible today, including:
- Large hail up to 2 inches
- Damaging wind gusts of 70 to 75 mph
- Tornadoes
- Localized flash flooding
- Much cooler temperatures expected Saturday
- Gusty northwest winds through much of Saturday
Severe thunderstorms will be the primary concern today, primarily
through the afternoon, evening, and early overnight hours.
Moisture advection increases this morning along a sfc to 850 mb
jet. Dew points will increase from the middle 60s to the lower to
middle 70s across the eastern half of North Dakota and into west-
central and northwest Minnesota. This, along with diurnal heating,
will bring CAPE values well into the 3000 to 4500 J/kg range.
Thunderstorm development this afternoon will likely be a pre-
frontal trough/theta- e gradient boundary axis. Shear is expected
to build, with the best 0 to 6 Km shear occuring to the west of
the forecast area, where supercellular mode is expected. The mid
to low-level shear will be sufficient to maintain rotating
updrafts as thunderstorms progress eastward into the forecast
area, eventually undergoing a transition to linear mode, possibly
with multiple bowing segments.
DCAPE in the 1000 to 1500 J/Kg range, combined with favorable
precipitation loading, brings the concern for severe wind gusts
across a relatively large area. Currently, the modeled environment
strongly supports wind gusts in excess of 60 mph, with at least
moderate confidence in 70 to 75 mph wind gusts. Tornadoes are
possible both with the initial onset of development, as well as
during the linear/bowing segment phase. Duration will run from mid-
afternoon through the early overnight hours.
Much cooler temperatures prevail Saturday in the post-frontal
environment. Northwest winds are expected to be in the 20 to 30 mph
range, with the potential for 40 mph gusts.
.LONG TERM...(Saturday night through Thursday)
Issued at 401 AM CDT Fri Jun 24 2022
The mean upper air pattern next week as indicated by WPC
cluster analysis shows a broad upper low over northwest Hudson
Bay with a northwest flow of cooler air into Manitoba and
Ontario. Meanwhile there is a trough off of Washington state with
a ridge into Montana and then WNW flow over the Dakotas and
Minnesota as the two streams combine. This overall prevents
excessive heat from reaching our area, but also keeps the well
below normal temps to our north. Result is a period with
temperatures not too far from average through the period. Upper
level systems will move through the area either from either the
trough off Washington state or southeast through the area from
Alberta. Net result will be periodic shower or t-storm chances,
but overall strength/moisture is limited. Best chances look to be
Monday night and again Wednesday or Wednesday night. But chances
are no higher than 30 pct. NBM 4.1 shows prob for more than 0.50
inch of rain in any 48 hour period next week less than 5 percent.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 618 AM CDT Fri Jun 24 2022
VFR conditions prevail at all sites this morning. Scattered
showers and thunderstorms are possible this morning in west-
central Minnesota, as well as the northern portions of the Red
River Valley. Additional thunderstorm development is expected
today, with severe thunderstorms possible at all TAF sites
starting late this afternoon. The environment is supportive of
large hail, damaging wind gusts (including microbursts), and
tornadoes.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
UPDATE...JR
SHORT TERM...Lynch
LONG TERM...Riddle
AVIATION...LynchHazardous weather outlook, Jun 24, 4:35 AM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 435 AM CDT Fri Jun 24 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-250945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 435 AM CDT Fri Jun 24 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Numerous severe thunderstorms are expected across much of eastern North Dakota and west-central and northwest Minnesota. The main hazards will be large hail up to 2 inches and damaging wind gusts of 70 to 75 mph. Isolated tornadoes are also possible. Storms will initially be more scattered and capable of producing all hazards, but will eventually form into a line that will carry all hazards as well. Localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed.
In the hours before
Local storm report, Jun 24, 8:34 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
834 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HAIL GREENBUSH 48.70N 96.18W
06/24/2022 M1.50 INCH ROSEAU MN PUBLIC
RELAYED FROM MEDIA....MOSTLY QUARTER SIZED
HAIL BUT A FEW WERE PING PONG BALL SIZED.
&&Local storm report, Jun 24, 8:39 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
839 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL GREENBUSH 48.70N 96.18W
06/24/2022 E1.75 INCH ROSEAU MN TRAINED SPOTTER
HAIL STARTED AS GOLF BALL, THEN BECAME PEA
SIZED.
&&Local storm report, Jun 24, 8:50 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
850 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HAIL 4 E HOLT 48.29N 96.11W
06/24/2022 E1.00 INCH Marshall MN PUBLIC
DIME TO QUARTER SIZED HAIL.
&&
GREGORY.GUSTLocal storm report, Jun 24, 9:16 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
916 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HAIL 2 N GOODRIDGE 48.17N 95.80W
06/24/2022 E1.25 INCH Marshall MN PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL.
&&
GREGORY.GUSTLocal storm report, Jun 24, 9:56 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
956 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL VERNDALE 46.40N 95.01W
06/24/2022 M1.00 INCH WADENA MN PUBLIC
PICTURE RELAYED VIA SOCIAL MEDIA.
&&Local storm report, Jun 24, 10:06 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1006 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL 5 E GOODRIDGE 48.14N 95.70W
06/24/2022 E2.00 INCH Pennington MN PUBLIC
PING PONG BALL TO HEN EGG SIZED, BASED ON PHOTO FROM
NEIGHBOR.
0945 AM HAIL 10 SE HIGH LANDING 47.95N 95.66W
06/24/2022 E1.50 INCH Pennington MN PUBLIC
LARGE HAIL OFF AND ON THROUGH 955 AM CDT.
&&
GREGORY.GUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:22 PM CDT | Special Weather Statement | FGF | Otter Tail | 23 min |
| Jun 24, 4:07 AM CDT | Special Weather Statement | FGF | Wadena | 53 min |
| Jun 24, 6:27 AM CDT | Special Weather Statement | FGF | Otter Tail | 33 min |
| Jun 24, 6:31 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 59 min |
| Jun 24, 8:15 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Marshall, Roseau | 60 min |
| Jun 24, 8:31 AM CDT | Special Weather Statement | FGF | Otter Tail | 59 min |
| Jun 24, 8:50 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Lake of the Woods, Marshall, Pennington, Polk and 2 more | 55 min |
| Jun 24, 9:39 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Lake of the Woods, Pennington, Polk, Red Lake | 66 min |
| Jun 24, 12:34 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 41 min |
| Jun 24, 1:08 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 21 min |
| Jun 24, 1:45 PM CDT | Special Weather Statement | FGF | Marshall | 45 min |
| Jun 24, 1:50 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 40 min |
| Jun 24, 2:08 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 30 min |
| Jun 24, 3:40 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 65 min |
| Jun 24, 4:04 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 14 min |
| Jun 24, 5:36 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 54 min |
| Jun 24, 6:10 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 65 min |
| Jun 24, 6:27 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.